• question-icon

    What causes sleeplessness, restlessness and nausea when diagnosed with anxiety?

default
Posted on Fri, 3 Jun 2016 in Depression
Question: I have Depression and servere anxiety. My sleep is difficult. If I wake up I have difficult time going back to sleep. In the morning when I wake, I am nausea. I do not have an appetite which worries me because I am Type 2 diabetes. I am on Prozac 20mg, and Xanax 2mg 3 times a day.. My eyes are so heavy all day long.
I feel like Napping, but my body will not let me. I get nauseated.
I am getting more and more depressed. I am alone all day because I do not work and do not know if I could hold it together. I have had a swab of my mouth and sent off for my metabolism for antidepressants. I have only been put on ones from wrong column. My body apparently metabolizes fast. If you need more info please let me know. XXXXXXX
YYYY@YYYY
doctor
Answered by Dr. Alexander H. Sheppe 10 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

I'm sorry you are going through so much, XXXXXXX I have some thoughts about how to help you.

First, your antidepressant dose is very, very low. It should be much higher. I would increase Prozac immediately to 40mg, and aim to increase to 80mg daily as quickly as tolerated, probably over the course of about 10 days.

Next, I would decrease your Xanax immediately. Xanax actually CAUSES insomnia due to its short half-life -- it leaves the system within 30 minutes and causes you to wake up. This is not the right medication for you. Talk to your doctor about how to slowly titrate off of it, or switch to a long-acting benzodiazepine such as Klonopin.

Finally, I would augment Prozac with Remeron. This is an augmenting antidepressant that treats insomnia and increases appetite. I would take 7.5mg at night and increase to 15mg in about 4 days.

These changes should help you greatly.

Please remember to rate and close this answer when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Anxiety

doctor1 MD

I m not able to concentrate and is having fatigue for more than 10 years. This was noticed when I was 18 year old. During this time I developed...

doctor1 MD

Hi, I have been getting a fuzzy feeling in my head, almost as though someone is shaking my skull, on and off, with some weakness to my left hand...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...My 28 year old son has suddenly developed pins and needles all over...

doctor1 MD

Hi I am taking Nexito 30mg and clonozepam 1 mg for my anxiety and depression problems from past 1 month. Initial 3 weeks I had suicidal thoughts I...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - What other medication can show a false positive for Oxazepam and Temazepam?

  • Q - Suggest treatment for premature ejaculation

  • Q - Which genetic test predicts how effective psychiatric medication are at...

  • Q - What causes erectile dysfunction after kegel exercises?

  • Q - Suggest ways to wean off Abilify

  • Q - What do these PFT test results indicate?

  • Q - Suggest treatment for visual hallucinations

  • Q - Suggest treatment for borderline personality disorder

  • Q - How to rule out bipolar disorder?

  • Q - Suggest treatment for withdrawal symptoms of Hydrocodone

backtotop2